Can yacon powder or inulin cause stomach cramps, pain and nausea?

Was experimenting in the kitchen with my yacon powder and ended up with stomach upset.  Not sure what it was, don't think it was the stevia because I've had that before.  Has anyone ever had trouble digesting yacon or inulin?

Original Post

Hi there,

 

It's not likely to cause you any pain or nausea but as you may have read, the inulin is an undigestible sugar. It feeds the beneficial bacteria in your intestines which CAN assimilate it yet it can be challenging for us to adjust to increased amounts in our diet when we introduce them too quickly. If you got bloating or gas from using it, try stopping for a few days and then introducing small amounts each day of one or the other sweetener. Stevia does not do the same thing.

 

I hope this helps!

 

TLC

I don't know what brand the blue inulin is, we have a high quality raw inulin powder that I just love. We also have yacon syrup which also has inulin yet is more digestible than the powder. I like the powder too but it's not as easy to use and it's a little harder on the tum. Mixing it with pure fat might exacerbate the digestion issue.

 

Kreatryx Raw Organic Inulin

 

Navitas Yacon Syrup 

 

TLC

 

Thanks for your helpful information. I will try these products again in a few days in very small amounts.  The inulin I have is from Viv Agave. The label says it's Organic Blue Agave Inulin.  I found it on sale at whole foods.   I have ordered the yacon syrup and vegetable glycerin and am anxiously awaiting there arrival. 

You're welcome. Glad to hear you're exploring some new and exciting foods! Did you order the yacon syrup from Linda at Whole Approach?

 

We encourage our members to order from Whole Approach whenever possible as the profits from the sale of the products here fund the maintenance and programming costs of this free forum.

 

Take care,

 

Tarilee

Add Reply

×
×
×
×